このエントリーをはてなブックマークに追加
ID 60277
FullText URL
Author
Tanabe, Katsuyuki Department of Nephrology, Rheumatology, Endocrinology and Metabolism ORCID Kaken ID publons researchmap
Kanzaki, Hiromitsu Department of Gastroenterology and Hepatology ORCID publons researchmap
Wada, Takahira Department of Nephrology, Rheumatology, Endocrinology and Metabolism
Nakashima, Yuri Department of Nephrology, Rheumatology, Endocrinology and Metabolism
Sugiyama, Hitoshi Department of Human Resource Development of Dialysis Therapy for Kidney Disease, Okayama University Graduate School of Medicine, Dentistry and Pharmaceutical Sciences ORCID Kaken ID publons researchmap
Okada, Hiroyuki Department of Human Resource Development of Dialysis Therapy for Kidney Disease, Okayama University Graduate School of Medicine, Dentistry and Pharmaceutical Sciences Kaken ID publons researchmap
Wada, Jun Department of Nephrology, Rheumatology, Endocrinology and Metabolism ORCID Kaken ID publons researchmap
Abstract
Introduction: Immune checkpoint inhibitors including nivolumab, an antibody against programmed death-1, have been increasingly introduced in various cancer treatment regimens, and are reported to be associated with immune-related adverse events. Nivolumab-induced renal injury is generally caused by acute interstitial nephritis and is managed by drug discontinuation and steroid therapy. Although this agent can infrequently induce glomerulonephritis, the pathogenesis and therapeutic strategy remain undetermined. Patient concerns: A 78-year-old man was diagnosed with advanced gastric cancer with portal thrombosis. First- and second-line chemotherapies were ineffective; thus, nivolumab monotherapy was initiated. Although it effectively prevented tumor growth, proteinuria and microhematuria appeared 2 months later. Despite drug discontinuation, serum creatinine progressively increased from 0.72 to 1.45 mg/dL. Renal biopsy revealed mesangial IgA and C3 deposition in immunofluorescence analysis and mesangial proliferation with crescent formation in light microscopy. Diagnosis: The patient was diagnosed with IgA nephropathy. Based on the temporal relationship between the nivolumab therapy and abnormal urinalysis, IgA nephropathy was considered to have been induced by nivolumab. Interventions: A moderate dose (0.6 mg/kg/day) of prednisolone was orally administrated, with tapering biweekly. Outcomes: Steroid therapy stabilized his serum creatinine levels and markedly reduced proteinuria. However, bacterial pneumonia substantially impaired his performance status; thus, nivolumab could not be restarted despite tumor regrowth. Lessons: IgA nephropathy should be recognized as an uncommon renal adverse event during nivolumab therapy. After drug discontinuation, nivolumab-induced IgA nephropathy is likely to respond to moderate doses of steroid therapy with early tapering. However, more evidence is needed to determine whether nivolumab can be safely restarted during or after steroid therapy.
Keywords
case report
gastric cancer
IgA nephropathy
nivolumab
steroid
Published Date
2020-05-22
Publication Title
Medicine
Volume
volume99
Issue
issue21
Publisher
Lippincott, Williams & Wilkins
Start Page
e20464
ISSN
0025-7974
NCID
AA00728867
Content Type
Journal Article
language
英語
OAI-PMH Set
岡山大学
Copyright Holders
© 2020 the Author(s).
File Version
publisher
PubMed ID
DOI
Web of Science KeyUT
Related Url
isVersionOf https://doi.org/10.1097/MD.0000000000020464
License
https://creativecommons.org/licenses/by/4.0/